Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

April 7, 2021Sebastian County, Arkansas

NWS Tulsa, OK issued this special weather statement at Apr 7, 2021, 1:15 PM CDT for Sebastian County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2021, 1:15 PM CDT (18:15 UTC)
Expired
Apr 7, 2021, 1:45 PM CDT
In force
30 min
Issued by
NWS Tulsa, OK

County Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 31 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 790 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
790 J/kg
Mixed-layer CIN
-275 J/kg
Mixed-layer LCL
767 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

519 
WWUS84 KTSA 071815
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
115 PM CDT Wed Apr 7 2021
 
ARZ029-OKZ076-071845-
Sebastian AR-Le Flore OK-
115 PM CDT Wed Apr 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SEBASTIAN AND EAST
CENTRAL LE FLORE COUNTIES UNTIL 145 PM CDT...

At 114 PM CDT, a strong thunderstorm was located 5 miles southwest of
Hartford, moving east at 40 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Mansfield...                      Hartford...
Huntington...                     Midland...
Heavener Runestone State Park...  Washburn...
Patterson...                      Milltown...
Arkola...                         Crossroads...
Witcherville...                   Dayton...

A Tornado Watch remains in effect until 800 PM CDT for west central
Arkansas...and southeastern Oklahoma.

LAT...LON 3514 9414 3510 9414 3506 9425 3506 9423
      3497 9424 3495 9434 3496 9437 3494 9439
      3495 9441 3493 9443 3493 9445 3486 9445
      3483 9461 3509 9454 3520 9407 3514 9405
TIME...MOT...LOC 1814Z 251DEG 35KT 3496 9445 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 7, 12:26 PM CDT, 49 minutes earlier.

Area forecast discussion, Apr 7, 12:26 PM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1226 PM CDT Wed Apr 7 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Cold front continues to push east this afternoon across eastern
Oklahoma and western Arkansas with a line of thunderstorms
developing along the front and will affect northwest Arkansas TAF
sites during the next couple of hours. MVFR ceilings will continue
within the precipitation with occasional IFR conditions possible
within the stronger storms. Storms will clear the area by mid
afternoon and strong westerly winds will follow in the wake of the
front for all sites. MVFR conditions will remain possible across
northeast Oklahoma and northwest Arkansas sites through tomorrow
morning within the southwest quadrant of the upper low. Gusty
westerly winds will once again be likely tomorrow across the
region.

Bowlan

&&

.PREV DISCUSSION... /Issued 1022 AM CDT Wed Apr 7 2021/

..UPDATE...

DISCUSSION...
Cold front currently located along a Miami to Fort Gibson to
McAlester line will continue to push east throughout the morning.
Scattered showers are located along and ahead of the front across
eastern Oklahoma and western Arkansas. These showers are expected
to intensify into scattered thunderstorms as the front progresses
east into far eastern Oklahoma and western Arkansas later this
morning and early this afternoon. A few strong to severe storms
will be possible early this afternoon, mainly across far eastern
portions of the forecast area from Fort Smith up to Rogers and
points to the. Brief damaging wind gusts and large hail will be
the main threats with any of the stronger storms. The front and
storms should clear the area by mid afternoon leaving gusty
westerly winds and low humidities in its wake, which will raise
fire weather concerns again this afternoon across eastern Oklahoma.
Skies will clear across southeast Oklahoma this afternoon, while
at least scattered cloud cover will stick around across the
northern portions due to wrap around moisture on the backside of
the upper low. Update adjusted PoPs taking the latest observations
and data into the consideration. Also made tweaks to temperatures
based on current trends. The rest of the forecast is on track at
this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   46  75  53  78 /   0   0   0  30
FSM   47  75  53  79 /   0   0   0  30
MLC   47  77  56  78 /   0   0   0  40
BVO   45  72  48  77 /  10   0   0  30
FYV   44  71  49  76 /  10   0   0  30
BYV   45  68  53  77 /  10   0   0  20
MKO   45  74  53  76 /   0   0   0  40
MIO   45  70  48  76 /  10   0   0  30
F10   45  76  54  78 /   0   0   0  40
HHW   48  78  56  76 /   0   0  10  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....04
Hazardous weather outlook, Apr 7, 1:07 PM CDT, 8 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
107 PM CDT Wed Apr 7 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
107 PM CDT Wed Apr 7 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

TORNADO.
    RISK...Limited.
    AREA...Western Arkansas.
    ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Far Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Eastern Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Showers and thunderstorms continue across far eastern Oklahoma and
western Arkansas along an eastward advancing cold front. At least
a limited severe threat will be possible through early afternoon
with these storms as they move east into greater instability.
Large hail and damaging winds will be the primary threats, with
an isolated tornado possible within any surface based storm.

Fire weather concerns will also increase this afternoon behind the
front as gusty westerly winds and dry air behind the front create
prime conditions for rapid fire spread across eastern Oklahoma.
Winds will remain gusty through the night which will keep at least
some fire weather threat past sunset.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Very High Fire Weather Potential...High Wind Potential.
FRIDAY...Severe Thunderstorm Potential.
SATURDAY...No Hazards.
SUNDAY...Thunderstorm Potential...Very High Fire Weather Potential.
MONDAY...Thunderstorm Potential...Very High Fire Weather Potential...
         High Wind Potential.
TUESDAY...No Hazards.

EXTENDED DISCUSSION...
Westerly winds will remain gusty on Thursday and with low
humidities expected areawide, will lead to another day of
increased fire spread concerns.

Thunderstorm chances increase Friday afternoon and into Friday
night, as moisture will return to the area fairly quickly ahead of
a fast moving storm system. Severe thunderstorms will be possible
during the afternoon and evening, with parts of southeast Oklahoma
most susceptible.

After a dry Saturday and Sunday, another storm system will bring
showers and thunderstorms to the region Sunday night into Monday,
as well as gusty winds and a resultant increase in the fire
spread threat.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Apr 7, 1:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
115 PM CDT Wed Apr 7 2021

ARZ029-OKZ076-071845-
Sebastian AR-Le Flore OK-
115 PM CDT Wed Apr 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SEBASTIAN AND EAST
CENTRAL LE FLORE COUNTIES UNTIL 145 PM CDT...

At 114 PM CDT, a strong thunderstorm was located 5 miles southwest of
Hartford, moving east at 40 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Mansfield...                      Hartford...
Huntington...                     Midland...
Heavener Runestone State Park...  Washburn...
Patterson...                      Milltown...
Arkola...                         Crossroads...
Witcherville...                   Dayton...

A Tornado Watch remains in effect until 800 PM CDT for west central
Arkansas...and southeastern Oklahoma.

LAT...LON 3514 9414 3510 9414 3506 9425 3506 9423
      3497 9424 3495 9434 3496 9437 3494 9439
      3495 9441 3493 9443 3493 9445 3486 9445
      3483 9461 3509 9454 3520 9407 3514 9405
TIME...MOT...LOC 1814Z 251DEG 35KT 3496 9445

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 3:13 AM CDTSpecial Weather StatementTSALatimer32 min
Apr 7, 5:36 AM CDTSpecial Weather StatementTSACherokee24 min
Apr 7, 5:51 AM CDTSpecial Weather StatementTSAAdair24 min
Apr 7, 6:10 AM CDTSpecial Weather StatementTSABenton35 min
Apr 7, 6:34 AM CDTSpecial Weather StatementTSABenton26 min

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.